Background: Few cases of cutaneous adverse drug reactions (CADR) to oral acetazolamide, a non-antimicrobial sulfonamide, have been previously reported, and the interest of acetazolamide skin tests has never been studied. Objectives: We report a series of ten patients with oral acetazolamide CADR and skin tests. Patients and Methods: The files of ten patients with CADR secondary to oral acetazolamide prescribed for cataract surgery in most cases referred between 2001 and 2011 in four French dermatology and allergy departments were retrospectively reviewed. Skin tests with acetazolamide were performed in nine patients and twelve controls. Other sulfonamides were tested in five of ten patients. Results: Seven patients developed maculopapular exanthema and four had acute generalized exanthematous pustulosis. Patch tests were positive for 8/9 patients, prick tests for 2/4 and intradermal tests for 3/3. Patch and prick or intradermal test results were concordant in 2/3 positive subjects. Patch tests for other sulfonamides were negative, as were patch tests in controls. Conclusions: We report the largest series of CADR to oral acetazolamide (maculopapular exanthema or acute generalized exanthematous pustulosis). A drug eruption after cataract surgery should be investigated for accountability of acetazolamide. In view of this retrospective study, skin tests and particularly intradermal tests appear to be an important contribution to demonstrate accountability. © 2013 S. Karger AG, Basel
|Direct payment||This item at the regular price: USD 38.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 26.50